Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Mar 18, 2021, 4:49 PM EDT for Citrus County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Mar 18, 2021, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Jacksonville, FL
County Citrus County, FL
The radar
The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
903
WWUS82 KJAX 182049
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
449 PM EDT Thu Mar 18 2021
FLZ340-182145-
Western Marion FL-
449 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
545 PM EDT...
* At 448 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 11 miles northwest of Crystal River
Airport, or 14 miles northwest of Homosassa Springs, moving
northeast at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2921 8254 2922 8240 2929 8241
2932 8236 2896 8231
TIME...MOT...LOC 2048Z 239DEG 26KT 2895 8273
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:45 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 18, 3:45 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
345 PM EDT Thu Mar 18 2021
...STRONG TO SEVERE STORMS EARLY THIS EVENING...
.NEAR TERM [Tonight through Friday]...Prefrontal storms moving
across NE Fl have indicated rotation in an area of favorable
instability and helicity. Expect storms to show a gradual
weakening trend after 22z with storms pushing offshore early this
evening. A cold front will push across the area by midnight
bringing cooler and drier conditions for Friday. High temperatures
will be in the upper 60s and lower 70s with mostly sunny skies.
.SHORT TERM [Friday night through Sunday night]...
A trough will drop south across the area bringing a surge of
northeast winds and coastal showers for the weekend as strong high
pressure builds in from the north. Cloudy and cooler weather can
be expected with temperatures only reaching the upper 50s/lower
60s on Saturday and the 60s on Sunday. Lows will be in the 40s...
and in the 50s near the NE Fl coast.
.LONG TERM [Monday Through Thursday]...Northeast flow will begin
to subside on Monday as strong high pressure to the north and
inverted trough offshore move to the northeast. A weaker pressure
gradient will also bring an end to the coastal shower activity.
Dry weather will continue through Tuesday due to ridging and dry
air over the area. Rain chances will increase Wednesday and
Thursday as an upper trough approaches from the west with latest
models showing large timing differences. Below average
temperatures on Monday will warm to above average for Wednesday
and Thursday.
&&
.MARINE...Showers and thunderstorms will move across the waters
this evening. A few storms may be strong to severe with the chance
of a waterspout as some storms have shown rotation due to strong
shear. A cold front will move southeast of the area after
midnight which will end the shower activity and shift winds to the
northwest. Advisory conditions will continue for all marine zones
through Friday morning. A secondary trough will move south across
area Friday into Friday night, as strong high pressure builds to
the north. Over the weekend strong high pressure will be to the
north with an inverted low pressure trough developing over the
coastal waters. This low pressure area will move to the east of
the region early next week. Advisory conditions will develop again
this weekend with Gale force gusts possible as the pressure
gradient tightens.
Rip Currents: Moderate rip current risk today...becoming low risk
on Friday. High rip current risk expected this weekend as
northeast winds and surf increase.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 47 66 42 56 43 / 0 0 0 10 20
SSI 51 67 48 56 49 / 0 0 10 30 40
JAX 51 70 50 58 49 / 0 0 10 30 30
SGJ 53 70 53 62 53 / 50 0 20 30 30
GNV 49 70 48 63 47 / 0 0 0 10 10
OCF 52 72 49 67 50 / 20 0 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
GA...Wind Advisory until 7 PM EDT this evening for Brantley-Clinch-
Coastal Camden-Coastal Glynn-Echols-Inland Camden-Inland
Glynn-Northeastern Charlton-Northern Ware-Pierce-Southern
Ware-Wayne-Western Charlton.
AM...Small Craft Advisory until 11 AM EDT Friday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Special weather statement, Mar 18, 3:40 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Thu Mar 18 2021
FLZ023>025-032-125-GAZ364-182030-
Baker FL-Inland Duval FL-Inland Nassau FL-Clay FL-Coastal Duval FL-
Western Charlton GA-
340 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NASSAU...SOUTHEASTERN
BAKER...NORTH CENTRAL CLAY...DUVAL AND SOUTHEASTERN CHARLTON COUNTIES
UNTIL 430 PM EDT...
* At 339 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms near Camp Blanding, or near Starke,
moving northeast at 55 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jacksonville, Orange Park, Hilliard, Callahan, Jacksonville
International Arpt, Unf, Mandarin, Arlington, Macclenny and Glen
St. Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 600 PM EDT for northeastern
Florida...and southeastern Georgia.
LAT...LON 3027 8141 3012 8165 3012 8168 3010 8168
3002 8182 3028 8196 3015 8220 3050 8215
3082 8194 3082 8192
TIME...MOT...LOC 1939Z 246DEG 49KT 3001 8205
NELSONSpecial weather statement, Mar 18, 3:53 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
353 PM EDT Thu Mar 18 2021
FLZ024-025-124-125-GAZ154-165-166-182045-
Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
353 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...
NORTHEASTERN DUVAL...EASTERN CAMDEN AND SOUTH CENTRAL GLYNN COUNTIES
UNTIL 445 PM EDT...
* At 353 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Callahan, moving northeast at
60 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
St. Marys, Kingsland, Fernandina Beach, Kings Bay Base, Yulee,
Neptune Beach, Little Talbot Island, Jekyll Island, Fort Caroline
and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3022 8136 3076 8186 3114 8150 3107 8137
3077 8142 3032 8135
TIME...MOT...LOC 1953Z 229DEG 53KT 3057 8182
NELSONLocal storm report, Mar 18, 4:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 1 NNW ALACHUA 29.80N 82.49W
03/18/2021 ALACHUA FL BROADCAST MEDIA
POSSIBLE TORNADO DAMAGE. ROOF TORN OFF HOME
AND VEHICLE DAMAGED.
&&
KNSpecial weather statement, Mar 18, 4:41 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
441 PM EDT Thu Mar 18 2021
FLZ033-133-138-182100-
Coastal Flagler FL-Coastal St. Johns FL-Inland St. Johns FL-
441 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 500 PM EDT...
* At 441 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southeast of Hastings,
moving northeast at 45 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Saint Augustine Beach, Saint Augustine Shores, Butler Beach,
Crescent Beach and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 600 PM EDT for northeastern
Florida.
LAT...LON 2970 8116 2965 8129 2965 8130 2964 8131
2965 8132 2964 8132 2962 8136 2962 8152
2970 8152 2986 8124
TIME...MOT...LOC 2041Z 233DEG 39KT 2965 8141
NELSONLocal storm report, Mar 18, 4:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 5 NNW KEYSTONE HEIGHTS 29.85N 82.05W
03/18/2021 M41 MPH BRADFORD FL AWOS
AWOS STATION K42J KEYSTONE HEIGHTS AIRPORT.
&&
KNSpecial weather statement, Mar 18, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
449 PM EDT Thu Mar 18 2021
FLZ340-182145-
Western Marion FL-
449 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
545 PM EDT...
* At 448 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 11 miles northwest of Crystal River
Airport, or 14 miles northwest of Homosassa Springs, moving
northeast at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2921 8254 2922 8240 2929 8241
2932 8236 2896 8231
TIME...MOT...LOC 2048Z 239DEG 26KT 2895 8273
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:31 AM EDT | Wind Advisory | JAX | Alachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more | 15 hr |
| Mar 18, 11:53 AM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 82 min |
| Mar 18, 12:55 PM EDT | Special Weather Statement | JAX | Gilchrist, Suwannee | 50 min |
| Mar 18, 1:16 PM EDT | Special Weather Statement | JAX | Hamilton | 29 min |
| Mar 18, 1:33 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 42 min |
| Mar 18, 1:41 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Gilchrist, Suwannee | 49 min |
| Mar 18, 2:02 PM EDT | Special Weather Statement | JAX | Gilchrist | 43 min |
| Mar 18, 2:09 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Union | 66 min |
| Mar 18, 2:29 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 46 min |
| Mar 18, 2:40 PM EDT | Tornado Warning | JAX | Alachua, Gilchrist | 35 min |
| Mar 18, 2:58 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 47 min |
| Mar 18, 3:07 PM EDT | Tornado Warning | JAX | Alachua, Bradford, Union | 23 min |
| Mar 18, 3:22 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Union | 38 min |
| Mar 18, 3:40 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 50 min |
| Mar 18, 3:57 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval | 36 min |
| Mar 18, 3:59 PM EDT | Special Marine Warning | JAX | 91 min | |
| Mar 18, 4:10 PM EDT | Tornado Warning | JAX | Clay, Duval | 11 min |
| Mar 18, 4:41 PM EDT | Special Weather Statement | JAX | Saint Johns | 19 min |
| Mar 18, 4:52 PM EDT | Special Marine Warning | JAX | 83 min | |
| Mar 18, 5:31 PM EDT | Special Weather Statement | JAX | Duval | 44 min |
| Mar 18, 6:07 PM EDT | Special Weather Statement | JAX | Duval | 23 min |
| Mar 18, 6:10 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 18, 7:09 PM EDT | Special Weather Statement | JAX | Saint Johns | 51 min |
| Mar 18, 11:27 AM EDT | Special Weather Statement | JAX | Atkinson, Coffee, Jeff Davis | 48 min |
| Mar 18, 11:54 AM EDT | Special Weather Statement | JAX | Clinch, Echols | 36 min |
| Mar 18, 12:16 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 44 min |
| Mar 18, 12:59 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Pierce | 46 min |
| Mar 18, 1:23 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Ware, Wayne | 30 min |
| Mar 18, 1:38 PM EDT | Tornado Warning | JAX | Appling, Pierce, Wayne | 14 min |
| Mar 18, 1:44 PM EDT | Special Weather Statement | JAX | Appling | 31 min |
| Mar 18, 1:54 PM EDT | Special Weather Statement | JAX | Wayne | 36 min |
| Mar 18, 3:53 PM EDT | Special Weather Statement | JAX | Camden | 52 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.